MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR HIP; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM

ENCORE MEDICAL L.P EMPOWR HIP; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM
Model Number 940-02-54G
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Second revision surgery - the patient has instability in the hip.The cup needed to be repositioned.The hip kept dislocating.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an instability.The previous surgery and the surgery detailed in this event occurred 8 days apart.The actual in-vivo time for the main part is 11 days from the primary surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr-(b)(4) associated with the main part #940-02-54g empowr acet system, cup, hemispherical, cluster hole, 54mm which documents that out of 24 parts lot, 1 part was rejected due to roundness dimension out of tolerance.Later the rejected part was accepted after proper justification.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to instability, cup needed to be repositioned and the hip kept dislocating.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient activities or trauma, patient noncompliance with medical instructions or incorrect implant selection.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 54MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key11732021
Report Number1644408-2021-00322
Device Sequence Number14350319
Product Code LPH
UDI-Device Identifier00190446311577
UDI-Public(01)00190446311577
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number940-02-54G
Device Catalogue Number940-02-54G
Device Lot Number801Z1072
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-404 LOT 874B1116; 940-00-025 LOT 146Z1045; 940-00-040 LOT 149Z1026; 941-01-40G LOT 604Z1030; 400-03-404 LOT 874B1116; 940-00-025 LOT 146Z1045; 940-00-040 LOT 149Z1026; 941-01-40G LOT 604Z1030
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR